Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dermatol Online J. 2006 Jan 27;12(1):1.

Pityriasis rosea-like adverse reaction: review of the literature and experience of an Italian drug-surveillance center.

Author information

  • 1Dermatology Department, Cagliari University, Cagliari, Italy. ATZORI09@lauraatzori.191.it

Abstract

Pityriasis rosea is a common, acute eruption of uncertain etiology. A rash very similar to this idiopathic disease is also attributed to several drugs, and recovery, which depends on withdrawal of the responsible drug, can be delayed by its late identification. A prospective study to record all cases of adverse cutaneous reactions presenting with pityriasis rosea like manifestations was conducted at the center for drug-surveillance of the dermatology department of Cagliari University. We developed an intensive surveillance program from June 2002 to May 2005, adopting the WHO Collaborating center for Drug Monitoring causality assessment criteria and algorithm. Eight cases, six male and two female, were studied in a 3-year period. None had previously suffered from drug intolerance or allergy. Clinical manifestations were very similar to pityriasis rosea. Responsible drugs were mainly angiotensin-converting enzyme inhibitors, alone or in combination with hydrochlorothiazide, followed by one case each for hydrochlorothiazide plus sartan, allopurinol, nimesulide, acetyl salicylic acid. Recovery was obtained in all cases with drug withdrawal. Final causality assessment was probable for all eruptions. Frequency of drug pityriasis rosea-like eruptions is probably underreported. The mildness of the eruption, mimicking a very common and self-limiting disease does not prompt physicians to verify the use of medications until persistence, severity of lesions and itching require re-evaluation of the original diagnosis.

PMID:
16638369
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Arthur C Huntley MD, California Digital Library
    Loading ...
    Write to the Help Desk